Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 41, NWS Quad Cities, IA

May 14, 2001Clark County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at May 14, 2001, 1:43 AM CDT for Clark County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 14, 2001, 1:43 AM CDT (06:43 UTC)
Expired
May 14, 2001, 2:30 AM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clark County, MO

The radar

The Quad Cities radar (KDVN), 162 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 140643
SVRMLI
MOC045-140730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
143 AM CDT MON MAY 14 2001

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN NORTHEAST MISSOURI

* UNTIL 230 AM CDT

* AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 9 MILES NORTH OF LURAY...OR 11
  MILES SOUTHEAST OF KEOSAUQUA...MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
   LURAY BY 205 AM CDT.
   KAHOKA BY 215 AM CDT.

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

LAT...LON 4061 9193 4033 9193 4035 9163 4059 9171

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:36 PM CDT, 11 hours 7 minutes earlier.

Area forecast discussion, May 13, 2:36 PM CDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
236 PM CDT SUN MAY 13 2001

MCS JUST OUTSIDE OF THE CWA DRIFTING SLOWLY SOUTHEAST WITH A LARGE
COLD POOL ACROSS CENTRAL IOWA. WITH SUCH NONLINEAR PROCESSES
DOMINATING...WARM FRONT IN THE PLAINS HASN/T MOVED MUCH AT ALL. RUC
GOES AGAINST MODELS AND DOESN/T MOVE WARM FRONT MUCH AT ALL
TONIGHT...COMPARED TO ETA/NGM/AVN. WEAK IMPULSES TO GENERATE ANOTHER
MCS TONIGHT WITH IT COMING ACROSS OUR CWA. QG FORCING WEAK BUT LLJ
POINTS RIGHT AT US WITH A RESPECTABLE THETA E RIDGE. ETA/NGM/AVN
PUSH WARM FRONT THROUGH MONDAY BUT IF THE NEW MCS PUTS OUT A COLD
POOL TOMORROW...TEMPERATURES WON/T BUDGE MUCH. THEREFORE WILL DELAY
WARM FRONT A LITTLE WITH IT NOT PUSHING THROUGH ON MONDAY.
POTENTIAL EXITS FOR LOCALLY HEAVY RAIN WITH MCS IF COLD POOL
DEVELOPS AND POTENTIAL FOR SVR.

FWC/FAN/MAV SIMILAR BUT WILL DO SOME UNDERCUTTING ON PRETENSE THAT
SOME TYPE OF COLD POOL DEVELOPS MONDAY.

EXTENDED WISE...NOT MUCH TIME TO LOOK AT DUE TO HYDRO CONCERNS.
POTENTIAL LOOKS TO HAVE PRECIP CHANCES EACH DAY WITH WEAK IMPULSES
MOVING THROUGH AREA AND CLOSE PROXIMITY OF FRONTS.

COORDINATED WITH DSM...LSE...AND ILX.

.DVN...
IA...NONE.
IL...NONE.
MO...NONE.

SCHULTZ

In the hours before

Local storm report, May 13, 10:08 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1008 PM CDT SUN MAY 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 PM    COUNTYWIDE                MO   FLOOD
05/13/01   SCOTLAND                       ONE TO TWO FEET OF
                                          WATER ALONG WITH
                                          FLOATING LOGS AND OTHER
                                          DEBRIS COVERING MANY
                                          COUNTY ROADS.  NUMEROUS
                                          COUNTY ROADS CLOSED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 13, 10:14 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT SUN MAY 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1005 PM    MEMPHIS                   MO   .75 INCH HAIL
05/13/01   SCOTLAND                       PENNY SIZED HAIL.
                                          REPORTED BY STORM
                                          SPOTTER. EVENT DURATION
                                          3 MINUTES.
Local storm report, May 13, 10:45 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1045 PM CDT SUN MAY 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1039 PM    COUNTYWIDE                MO   FLOOD
05/13/01   SCOTLAND                       MANY COUNTY ROADS
                                          COVERED BY WATER AND
                                          IMPASSABLE. REPORTED BYA
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, May 13, 11:08 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1108 PM CDT SUN MAY 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1103 PM    COUNTYWIDE                MO   FLOOD
05/13/01   SCOTLAND                       LAKES OF WATER UP TO A
                                          QUARTER MILE WIDE
                                          COVERING SEVERAL COUNTY
                                          ROADS.  STREET FLOODING
                                          ALSO REPORTED IN
                                          MEMPHIS, WHERE
                                          EVACUATIONS OF SEVWERAL
                                          HOMES ARE POSSIBLE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 13, 11:44 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1144 PM CDT SUN MAY 13 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1135 PM    WHAT CHEER                IA   1 INCH HAIL
05/13/01   KEOKUK                         NICKEL TO QUARTER SIZED
                                          HAIL REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, May 14, 1:30 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 AM CDT MON MAY 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0118 AM    KEOSAUQUA                 IA   .75 INCH HAIL
05/14/01   VAN BUREN                      REPORTED BY FIRE AND
                                          RESCUE.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:31 PM CDTSevere Thunderstorm WarningDVNScotland44 min
May 13, 9:43 PM CDTFlash Flood WarningDVNScotland3 hr
May 14, 2:16 AM CDTFlash Flood WarningDVNClark3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.